MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® BHCG BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® BHCG BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Catalog Number K6430 SMN 10445107
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center for the discordant elevated bhcg result obtained on the dimension vista instrument.Nabt (non-specific antibody blocking tube) and hbt (heterophilic antibody blocking tube) tubes were sent to customer by siemens healthcare diagnostics for interference investigation.The results of a sample from the patient after treatment by the account of the sample were as follows: bhcg on nabt = 96.24 miu/ml, bhcg on hbt = 9.70 miu/ml.The siemens healthcare diagnostics headquarters support center (hsc) representative evaluated the information provided on the individual patient over multiple test dates and the nabt and hbt tube treatment results.Based upon the nabt and hbt results and the <0.10 miu/ml results with alternate methodologies, hsc concluded that the patient has a heterophilic antibody that is interfering with the vista bhcg test.The bhcg flex reagent cartridge instructions for use states: "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." the device is performing within specifications.No further evaluation of the device is required.Mdrs 2517506-2017-00642, 2517506-2017-00643, 2517506-2017-00644, 2517506-2017-00645, 2517506-2017-00646, 2517506-2017-00647, 2517506-2017-00648, and 2517506-2017-00650 were filed for the same event.
 
Event or Problem Description
A discordant falsely elevated human chorionic gonadotropin (bhcg) result was obtained on a patient sample on the dimension vista 1500 instrument.The initial result was reported to the physician.The result was questioned when samples from the patient were found negative by multiple alternate, non-siemens methodologies.The patient was treated with methotrexate.There are no reports of adverse health consequences due to the discordant, falsely elevated bhcg result or methotrexate treatment.

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® BHCG BETA HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6817468
Report Number2517506-2017-00649
Device Sequence Number139507
Product Code DHA
UDI-Device Identifier00842768015540
UDI-Public00842768015540
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063754
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2018
Device Catalogue NumberK6430 SMN 10445107
Device Lot Number17089BA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR